Go Back   NeuroTalk Support Groups > Health & Related Topics > Medications & Treatments

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Lyrica- side effects- heart issues??

Reply
Thread Tools Display Modes
Unread 05-10-2007, 02:16 PM   #1
InHisHands
Member
 
Join Date: Dec 2006
Posts: 808
Question Lyrica- side effects- heart issues??

If you take Lyrica, have you had side effects of heart racing and chest pain?

TIA.
InHisHands is offline   Reply With Quote
Unread 05-10-2007, 03:17 PM   #2
possumtrot
Junior Member
 
Join Date: May 2007
Posts: 49
Default

None of those symptoms, but when they raised my dosages I did get a little stoned. How much are you taking?
possumtrot is offline   Reply With Quote
Unread 05-10-2007, 03:46 PM   #3
InHisHands
Member
 
Join Date: Dec 2006
Posts: 808
Default

I am taking 150 mg 3 times a day. I do not deal with any sluggishness from this amount. I am also on Neurontin, Darvocet, Amitriptyline, Cymbalta and Valium. (I use lidocaine patches as well).

I have been on all these medications without bad side effects. Last week is when I started the cymbalta and the week before I started the lyrica.

The last few days I started experiencing heart racing and my pulse is high- but my blood pressure isn't.

I thought that these things must've come from the lyrica or the cymbalta. More likely the lyrica because I have been increasing that, and my cymbalta doseage has stayed the same.

It is hard sometimes to know what is happening from these meds (esp. when you are on so many) and what is happening from your disorder... I have reflex sympathetic dystrophy. The ant-seizure meds are for nerve pain and the anti-depressants for sleep, pain and migraines. I also take pain meds because I am in chronic severe pain.

I know the lyrica has helped me with numbness, tingling and allodynia.

Thanks.

Last edited by InHisHands; 05-10-2007 at 04:09 PM.
InHisHands is offline   Reply With Quote
Unread 05-11-2007, 08:41 PM   #4
strangeillness
New Member
 
Join Date: May 2007
Posts: 2
Default

Quote:
Originally Posted by InHisHands View Post
I know the lyrica has helped me with numbness, tingling and allodynia.
Hey there. I'm looking into using Lyrica for numbness. However I've been told that lyrica softens the strength of nerve signals in order to stop pain. But numbness is the lack of pain. So won't lyrica just make that worse? Or did you have no/little sensation in a body part and taking lyrica put the sensation back in?
strangeillness is offline   Reply With Quote
Unread 05-12-2007, 06:54 AM   #5
InHisHands
Member
 
Join Date: Dec 2006
Posts: 808
Default

Quote:
Originally Posted by strangeillness View Post
Hey there. I'm looking into using Lyrica for numbness. However I've been told that lyrica softens the strength of nerve signals in order to stop pain. But numbness is the lack of pain. So won't lyrica just make that worse? Or did you have no/little sensation in a body part and taking lyrica put the sensation back in?
Now I am really confused! All I know is that it stopped some of the nerve pain/ some of the time (the allodynia) and some of the numbness. I would have absolutely no feeling in certain parts of my lips/ face at times and after starting lyrica it has stopped. I didn't know anything about lyrica softening the strength of nerve signals- I will have to look into that more. Now I am wondering if the numbness stopped for some other strange reason and not because I started lyrica?!

Let me know if you have any further thoughts on it!
InHisHands is offline   Reply With Quote
Unread 05-12-2007, 11:42 AM   #6
strangeillness
New Member
 
Join Date: May 2007
Posts: 2
Default

http://www.lyrica.com/content/main_h...rica_works.jsp

" LYRICA was designed to treat your specific kind of pain. LYRICA works by reducing the number of “extra” electrical signals that are sent out from damaged nerves in your body. By calming the extra electrical signals in your nerves, LYRICA can help you become more comfortable. That’s why LYRICA is able to give many people relief."

That's what I was refering to.

Thanks for the info, it's good to know at least in your case lyrica has managed to give you feeling back in parts of your body.
strangeillness is offline   Reply With Quote
Unread 05-13-2007, 03:26 PM   #7
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 880
My Mood:
Default Lyrica

ye sit did it to me and also puts weight on you. so I got dr. to put me on something else .
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
Unread 06-17-2007, 02:59 PM   #8
Sandel
Member
 
Sandel's Avatar
 
Join Date: Oct 2006
Location: Western Canada
Posts: 843
My Mood:
Default racing heart..

Hello there..
RSD also causes your heart to accelerate or can, I personaly have heart problems due to my RSD for almost a year now, I started Lyrica a few months back now and have noticed no ill effects.. a little disorientation when I started.

You are on a fairly high dose though and mabie starting those pills back to back is not best (seems to me I did too ) for observing results.
Sandel is offline   Reply With Quote
Unread 06-18-2007, 06:57 AM   #9
Sydney
Member
 
Join Date: Sep 2006
Posts: 192
Default No problems from 400 mgs. of lyrica

This is my second trial round of lyrica. I am on 400 mgs. as before with no side effects. I don't even know I am taking it. I have a high tolerance for most drugs and thus none really work for me. I think this time they will increas the dosage to maybe 700 to see if I get any relief. Now I am also dealing with severe TMJ as well as fibro and RSD. Taking NSAIDS for that - worthless so far. Severe TMJ, ear, neck shoulder pain, difficulty, painful swallowing. Wish I knew what to do about that.
My pharmacist said she sees people at high doses of lyrica and usually problems are more associated with dropping things, coordination, etc. Didn't mention heart problems.
Good luck - maybe the side effects will subside after using it a while. So the phar. tells me about other drugs with side effects.
Sydney
Sydney is offline   Reply With Quote
Unread 12-21-2008, 12:13 PM   #10
Reikimaster
New Member
 
Join Date: Dec 2008
Posts: 1
Default Amitriptyline could be culprit

Amytriptyline could be the culprit. Racing heart is a known side effect. Check with your doctor about this. Some people are sensitive to it.
Reikimaster is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica Side Effects?? Junie Chronic Pain 36 01-16-2013 07:14 PM
Azilect side effects smik85 Parkinson's Disease 21 09-11-2009 09:58 PM
Lyrica Side Effect Question... Gromlily Thoracic Outlet Syndrome 4 08-26-2008 05:12 PM
What side effects? shari Medications & Treatments 4 10-09-2007 11:07 PM
Antidepressant side effects SUZEQ Depression 3 04-02-2007 02:31 PM


All times are GMT -5. The time now is 11:55 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy
NeuroTalk Archives